MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0620-A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the coil was detached from the ruby coil pusher assembly.The stretch resistant (sr) wire of the coil was fractured, and the proximal constraint sphere was missing.Conclusions: evaluation of the returned device revealed that the embolization coil sr wire was fractured.This type of damage typically occurs due to improper handling during use.If the ruby coil is forcefully retracted against resistance, this type of damage may occur.An sr wire fracture will likely lead to an unintentional detachment.Neither the px slim, nor the ruby coil pusher assembly was returned for evaluation and, therefore, the cause of the resistance could not be determined.Penumbra coils are 100% visually and functionally evaluated during inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician advanced a ruby coil through a px slim delivery microcatheter (px slim) and decided to retract it in order to reposition the tip of the px slim.While retracting the ruby coil, it unintentionally detached in the px slim.The physician removed the px slim from the patient and pushed out the ruby coil.The procedure was completed using a new ruby coil with the same px slim.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5461654
Report Number3005168196-2016-00241
Device Sequence Number18982800
Product Code HCG
UDI-Device Identifier00814548012933
UDI-Public00814548012933
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/20/2023
Device Catalogue NumberRBY2C0620-A
Device Lot NumberF65774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR